My dr checked out my swollen leg and urgently sent me an ultrasound...no clots...thank you Lord...again the cause of swelling imbruvica...happy it was checked out...so a warning to any patient with swelling and do not believe your dr when he says not caused by chemo pills..1 out of every 5 have swelling....Have a great day and thanks for all your replies and support.
news: My dr checked out my swollen leg and... - CLL Support
Thanks for letting us know!
I'm sorry it took me so long to reply to you. I also had been sent for an urgent ultrasound at the time but, everything was ok. I don't know how it works elsewhere, but in Alberta, the doctor can give you a prescription and refer you to Aids to Daily Living. I had an appointment a few years ago but got lost trying to find the place --- a new part of the city. I did not have GPS at the time. I have bought stockings on line and from the drug store but they really did not make any difference. Also, they compressed my toes which damaged my toe nails --- they were very frustrating to put on. I have found out since that supportive stockings are available which do not cover the toes which would certainly be better. There is no doubt in my mind that the Ibrutinib caused the swelling (at the time it was listed as one of the most common side effects). Apparently the leg swelling I have is more lymph tissue and not accumulation of fluid so taking a diuretic has no effect. It would be nice if my right leg wasn't so much larger than my right leg so I need to get my act together and possibly arrange for massage therapy --- I have read that it can help.
Massage therapy is good,walking as much as you can..I have a pulled muscle in my lower back causing pain...could be that as it came up suddenly and today the swelling is down..drinking lots of water and elevating the leg is good..bathe in epsom salts ..2o minutes,warm water is good..try it..
Especially if one leg is more swollen than the other, ask about venous insufficiency - also diagnosed using ultrasound, but a different type than the one looking for clots. Cardiac and kidney issues are also possibilities, so be sure that your doctor is looking at everything and not just blaming the Ibrutinib.
I spoke with the pharmacist who dispenses my pills and he said one out of every person has swollen legs..he knows more about the drug than the doctors know...1 out every 5 persons..
Ibrutinib is not chemo